Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 1, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Feb 7, 2017, 1:46 AM CST for 4 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2017, 1:46 AM CST (07:46 UTC)
- Expired
- Feb 7, 2017, 4:15 AM CST
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, AR, Marion County, AR, Newton County, AR, Searcy County, AR
The radar
The Springfield radar (KSGF), 139 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.4
The text
As transmitted.
993 WGUS54 KLZK 070746 FFWLZK ARC009-089-101-129-071015- /O.NEW.KLZK.FF.W.0001.170207T0746Z-170207T1015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Little Rock AR 146 AM CST TUE FEB 7 2017 The National Weather Service in Little Rock has issued a * Flash Flood Warning for... Central Newton County in north central Arkansas... Northwestern Searcy County in north central Arkansas... Southwestern Marion County in north central Arkansas... Southeastern Boone County in north central Arkansas... * Until 415 AM CST * At 143 AM CST, doppler radar indicated showers and thunderstorms moving over the same areas from Jasper to 5 miles southwest of Yellville. The radar is estimating 3 to 4 inches of rain in some areas. While precipitation will likely taper off during the warning period, it will take some time for any high water to runoff. * Some locations that will experience flooding include... Jasper... Western Grove... Dugger... Piercetown... Carver... Pruitt... Upper Buffalo Wilderness Area... Everton... St. Joe... Pindall... Mossville... Wayton... Yardelle... Crossroad... Low Gap... Vendor... Swain... Parthenon... Gum Springs in Newton County... Mt Judea... PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3609 9268 3579 9333 3594 9343 3622 9281 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 6, 11:42 PM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Feb 6, 11:42 PM CST, 2 hours 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1142 PM CST Mon Feb 6 2017 .UPDATE... Updated for the 06z aviation discussion below. && .AVIATION... Thunderstorm development began around 04z and was largely tied to the higher terrain of the Ozarks and Ouachitas in western and norhtwestern Arkansas. However this activity will spread in coverage and move east with time. Have TEMPO groups for TSRA at most sites to account for expected convective trends. Expect some occasional MVFR conditions in showers and especially thunderstorms. Overall though, flight categories should mainly be of the VFR variety. The front associated with this convection will move through all terminals during the morning hours, with VFR conditions to follow. && PREV DISCUSSION...(ISSUED 246 PM CST Mon Feb 6 2017) SHORT TERM...Today Through Wednesday Observational data indicate overcast conditions prevailing across the state early this afternoon. Scattered, very light returns were noted from KLZK radar across west central and north central sections. Analysis of surface data indicates the warm front has reached a line from just south of Searcy, to near Salem. Upper level energy will continue to approach the mid south overnight. Low level moisture will continue to stream northward, aided by an increasing low level jet. By late tonight, thermodynamic and shear profiles will be support of organized, somewhat elevated convection. A limiting factor for widespread convective development will be substantial convective inhibition, as well as a lack of focused low level forcing. Upper level energy will continue quickly eastward on Tuesday, with precipitation chances diminishing from west to east during the morning hours. Compressional boundary layer flow will support well above normal temperatures for Tuesday. A cold front will approach late in the period, but not in time to affect temperatures on Wednesday. LONG TERM...Wednesday Night Through Monday Extended term will begin with surface high pressure building into the area. High over the plains will continue to sink southward into the region thru Thursday, bringing a rather quick cool-down to the area. I doubt max temperatures will make it out of the 40's and 50's, which is a significant departure from what is happening in the short term. The high will retreat eastward fairly quickly, allowing a southerly flow to reestablish itself Thursday night into Friday. High temps should surge back up into the 60's on Friday and into the 70's on Saturday. Another cold front will be approaching the area by the Sunday-Monday time frame, which should make for another round of thunderstorms. Aloft, NWLY flow will eventually give way to weak ridging by the weekend, as a closed low takes form across the southwestern US / NWRN Mexico. Timing of these systems is always suspect, and the models move it into the area just beyond the extended term. In any event, this system should throw show shortwaves across the area in the Sunday-Monday time frame.&& && .LZK Watches/Warnings/Advisories...NONE. && Aviation...64
Hazardous weather outlook, Feb 6, 11:35 PM CST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1135 PM CST MON FEB 6 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071100- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 1135 PM CST MON FEB 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER PARTS OF WESTERN AND CENTRAL ARKANSAS. SOME OF THE STORMS COULD BE STRONG TO POSSIBLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS. THE BEST CHANCE FOR THESE THUNDERSTORMS ALONG AND NORTH OF A LINE FROM MENA...TO NEWPORT. A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR PARTS OF NORTHERN AND CENTRAL ARKANSAS THROUGH 5 AM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH THE STATE TUESDAY. THIS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS IN THE EAST TUESDAY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 56
In the hours before
Local storm report, Feb 7, 12:57 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1257 AM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 AM HAIL 5 E MOUNTAIN HOME 36.34N 92.29W
02/07/2017 E1.00 INCH BAXTER AR SOCIAL MEDIA
&&
51Special weather statement, Feb 7, 1:07 AM CST, 39 minutes before
Special Weather Statement National Weather Service Little Rock AR 107 AM CST TUE FEB 7 2017 ARZ003-004-012-013-070745- Marion AR-Searcy AR-Newton AR-Boone AR- 107 AM CST TUE FEB 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEWTON... NORTHWESTERN SEARCY...SOUTHWESTERN MARION AND SOUTHEASTERN BOONE COUNTIES UNTIL 145 AM CST... At 107 AM CST, Doppler radar was tracking a strong thunderstorm over Jasper, moving northeast at 45 mph. Nickel size hail will be possible with this storm. Locations impacted include... Yellville... Jasper... Western Grove... Pyatt... Valley Springs... Dugger... Olvey... Carver... Piercetown... Pruitt... Crawford... Summit... Everton... St. Joe... Pindall... Marble Falls... Ralph... Yardelle... Crossroad... Gum Springs in Newton County... A severe thunderstorm watch remains in effect until 500 AM CST for north central Arkansas. LAT...LON 3586 9321 3603 9332 3634 9275 3608 9257 TIME...MOT...LOC 0707Z 238DEG 39KT 3599 9319 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 11:47 PM CST | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 29 min |
| Feb 7, 12:39 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Marion | 51 min |
| Feb 7, 1:07 AM CST | Special Weather Statement | LZK | Newton | 38 min |
| Feb 7, 1:10 AM CST | Tornado Warning | LZK | Baxter, Fulton, Izard | 18 min |
| Feb 7, 1:22 AM CST | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Pope, Van Buren | 38 min |
| Feb 7, 1:26 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 49 min |
| Feb 7, 2:13 AM CST | Special Weather Statement | LZK | Cleburne | 47 min |
| Feb 7, 2:16 AM CST | Special Weather Statement | LZK | Baxter | 44 min |
| Feb 7, 3:45 AM CST | Special Weather Statement | LZK | Pulaski | 45 min |
| Feb 7, 4:29 AM CST | Flash Flood Warning | LZK | Lonoke, Pulaski, Saline | 3 hr |
| Feb 7, 4:37 AM CST | Special Weather Statement | LZK | Woodruff | 53 min |
| Feb 7, 4:43 AM CST | Severe Thunderstorm Warning | LZK | Prairie, White, Woodruff | 47 min |
| Feb 7, 4:46 AM CST | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Pike | 44 min |
| Feb 7, 4:56 AM CST | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski | 34 min |
| Feb 7, 5:28 AM CST | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, Pulaski | 47 min |
| Feb 7, 5:33 AM CST | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Saline | 42 min |
| Feb 7, 6:18 AM CST | Severe Thunderstorm Warning | LZK | Lonoke, Monroe, Prairie, Woodruff | 42 min |
| Feb 7, 6:43 AM CST | Special Weather Statement | LZK | Grant | 47 min |
| Feb 7, 6:47 AM CST | Severe Thunderstorm Warning | LZK | Grant, Pulaski, Saline | 32 min |
| Feb 7, 6:56 AM CST | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 34 min |
| Feb 7, 7:28 AM CST | Special Weather Statement | LZK | Prairie | 32 min |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.